MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-2-6-3D
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: analysis of the axium coil revealed that the axium implant coil push wire assembly was not returned.The implant coil was found to be damaged and stretched.No other anomalies were observed.The axium implant could not be used for resistance testing with an in-house micro catheter due to its returned condition.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that an axium coil encountered resistance in the catheter.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the ophthalmic artery with a max diameter of 4 mm and a 6 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.It was reported that the patient had an aneurysm of the ophthalmic artery segment, the aneurysm body was 4 mm x 6mm, and the diameter was 2.5mm.The microcatheter was in place, and coils were implanted in turn, one 3 x 8, 2-6.When the second spring coil was implanted, it was found that the coil could not be pushed out of the microcatheter.It still could not be pushed out even after repeated operations.Finally, a new coil was replaced, and the problem was solved.Then one 2x4 and one 1x3 were filled in turn, and the surgery was successfully completed.It was reported there was catheter resistance /stuck in catheter.There was no catheter damage observed.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.Additional information received reported the catheter used in the event was not a medtronic device; model and lot information were not provided.The cause and specific location of the resistance in the catheter was not known.It was noted that the coil came of the introducer sheath smoothly.It was unknown if there was any damage to the coil.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key18933129
Report Number9612164-2024-01315
Device Sequence Number15789331
Product Code KRD
UDI-Device Identifier00847536037632
UDI-Public00847536037632
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/18/2026
Device Model NumberQC-2-6-3D
Device Catalogue NumberQC-2-6-3D
Device Lot Number226008884
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2024
Initial Report FDA Received Date03/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age44 YR
Patient SexMale
Patient Weight68 KG